MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112720
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Discomfort (2330); Weight Changes (2607)
Date of Event 12/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the patient underwent bilateral inguinal hernia repair with the implant of flat mesh (right and left) on (b)(6) 2019.As reported, about 6 months post op, the patient experienced erectile dysfunction and consulted with a urologist who reported it may be due to his enlarged prostate.As reported about 3 years post implant, the patient developed a hardened ridge like area in the right groin area with discomfort/tenderness when palpated.It was reported that during follow up visit on (b)(6) 2023, surgeon informed the patient that there was nothing wrong with the area of implant, no further intervention was required and to follow-up with the urologist regarding erectile dysfunction.It was reported that the patient has a urologist appointment in (b)(6) 2023.Contact reports the patient is not having any issues with the left sided repair.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.As reported, three years post implant of the flat mesh the patient developed a ¿hardened ridge like area in the right groin area¿ accompanied by right sided discomfort.Upon review the patient¿s surgeon found nothing wrong with the area of concern and has advised the patient to follow up with his urologist.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 495 units released for distribution in july 2019.Note, the date of event (b)(6) 2022) is considered to be a best estimate based on the information available.  note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16814037
Report Number1213643-2023-00159
Device Sequence Number12195807
Product Code FTL
UDI-Device Identifier00801741016561
UDI-Public(01)00801741016561
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2024
Device Catalogue Number0112720
Device Lot NumberHUDS2322
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2023
Initial Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale